Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
134 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes rashes on the body with swollen face when diagnosed with urticaria?

Answered by
Dr.
Dr. Diptanshu Das

Pediatrician

Practicing since :2005

Answered : 3803 Questions

default
Posted on Tue, 6 Sep 2016 in Child Health
Question: Hello, my son is 3 years old. He developed rashes all over his body and face but not in legs and hands...Our doctor advised star as, cypon syrup..but after 2 days...we noticed swelling on his face and front side ..so doctor advised is to give omnacortil forte syrup 15 mg ...he diagnosed it as utricaria..please advice is it ok to give omnacortil for 3 year old....thank you!!
doctor
Answered by Dr. Diptanshu Das 1 hour later
Brief Answer:
Your doctor must have felt it necessary. Go ahead.

Detailed Answer:
Thanks for asking on Health care magic.

I have gone through your query and understand your concern. Urticaria is basically an allergic reaction and needs to be treated with antiallergics like cetirizine. If condition does not improve only then should corticosteroids like omnacortil be used. Although it can be given to a 3 year old, it is hard to comment if it is essential in this case. Since your doctor has advised, you can go ahead with it.

Please do not give cypon. It is a harmful medicine containing cyproheptadine which harms the liver.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Diptanshu Das 13 hours later
can u help us in treating with a medication that has no side effects
doctor
Answered by Dr. Diptanshu Das 4 hours later
Brief Answer:
Don't give cypon. Do not worry about the rest.

Detailed Answer:
Thanks for writing back.

All medicines have side effect. Cetirizine can help the side effect of increased sleepiness but treating the condition is more important than bothering about such minor side effects. If that does not help omnacortil may be required. Do not hesitate in giving it.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Diptanshu Das 26 minutes later
Thanks for it valuable advice..we r giving atarax ...should we change it to cetrizine??kindly advice
doctor
Answered by Dr. Diptanshu Das 6 minutes later
Brief Answer:
Atarax is better than cetirizine

Detailed Answer:
Atarax is better than cetirizine. please continue.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  

Recent questions on  Corticosteroids

doctor1 MD

Every winter for about the past 6 years + I have these breakouts. If I get one on one finger, I shows up on the same finger on the opposite hand....

doctor1 MD

I have eosinophil count more than 12 in blood. So in winter I have cough and could. In summer I get rashes. For that rashes now I using Betnovate...

doctor1 MD

Years ago when I was 16 (7 years ago) I chemically burned my vulva on one side. I was too shy to tell anyone that it healed on it s own. Now I am...

doctor1 MD

my mom had bilateral cortisone/novocaine shoulder injections April 17 for osteoarthritis. Not taking any other medications regularly, but April 20,...

doctor1 MD

why do steroids cause swelling I thought they took the swelling down and how long does the swelling stay and what can I do to make it better

doctor1 MD

I had injections yesterday (12/11/17 at approximately 1:30 p.m.) called facet cervical via medial branch block bilateralc3-c4, bilateral c4-c5 and...

doctor1 MD

I just gave myself a testosterone shot in my right buttock but lower than usual. I’ve never had pain after giving myself injections for years,...